Can antidepressants cause balance problems?

Some medications can even damage the inner ear, spurring temporary or permanent balance disorders. Some of the commonly prescribed medications that can affect balance include: antidepressants. anti-anxiety drugs.

What medications can cause loss of balance?

Medications Can Cause Balance Problems

  • Antidepressants.
  • Anti-seizure drugs (anticonvulsants)
  • Hypertensive (high blood pressure) drugs.
  • Sedatives.
  • Tranquilizers.
  • Anxiolytics (anti-anxiety drugs)
  • Antihistamines prescribed to relieve allergy symptoms.
  • Aminoglycosides (a type of antibiotic)

Can SSRIs cause balance problems?

The results suggest that the impairment of balance function includes motor coordination, fine-motor control, postural reflexes, maintaining equilibrium, and reaction time. No obvious impairment of balance function was observed in patients who took SSRIs.

Can medication make you feel unbalanced?

Dizziness—a deficit in spatial perception that leaves people feeling lightheaded, unbalanced or disoriented—is one of the most common side effects of prescription drugs.

What are the worst side effects of antidepressants?

In more severe cases, people may also experience such symptoms as listlessness and fatigue, disorientation, agitation, psychosis, and seizures.

Hyponatremia

  • Confusion.
  • Feeling ill.
  • Headache.
  • Loss of appetite.
  • Muscle pain.
IMPORTANT:  Quick Answer: Can you be drafted if you have depression?

Why have I lost my balance?

Loss of balance can occur for a range of reasons, including ear infections, head injuries, medication, and neurological disorders.

Can anxiety cause balance issues?

In sum, increased fear and anxiety can lead to stiffening movement and altered postural control, gait, head movements and visual search strategies. All of this can impede balance. Balance-compromising behaviors are not limited to changes in gait patterns and postural control; they may extend to visual behaviors.

Can escitalopram cause balance problems?

Increased heart rate, irregular heartbeat. Loss of balance, lack of coordination. Confusion, hallucinations.

Does serotonin affect balance?

Serotonin affects every part of your body. It’s responsible for many of the important functions that get us through the day. If your levels aren’t in balance, it can affect your mental, physical, and emotional well-being. Sometimes, a serotonin imbalance can mean something more serious.

What triggers vestibular balance disorders?

Vestibular balance disorders can affect your balance and make you feel disoriented. Common causes include inner ear problems, medicines, infections, and traumatic brain injury. These disorders can occur at any age. But they are most common as you get older.

Why can’t I keep my balance when I walk?

Loss of balance or unsteadiness

Losing your balance while walking, or feeling imbalanced, can result from: Vestibular problems. Abnormalities in your inner ear can cause a sensation of a floating or heavy head and unsteadiness in the dark. Nerve damage to your legs (peripheral neuropathy).

What neurological disorders cause balance problems?

Common balance disorders may include:

  • Benign paroxysmal positional vertigo.
  • Labyrinthitis.
  • Meniere’s disease.
  • Vestibular neuronitis.
  • Perilymph fistula.
IMPORTANT:  Question: Does Adderall cause irritability?

Can antidepressants cause permanent side effects?

Long-term antidepressant users are risking permanent damage to their bodies, according to leading medical experts. Dr Tony Kendrick, a professor of primary care at the University of Southampton, says more urgent action needs to be taken to encourage and support long-term users to come off the medication.

Does your brain go back to normal after antidepressants?

The process of healing the brain takes quite a bit longer than recovery from the acute symptoms. In fact, our best estimates are that it takes 6 to 9 months after you are no longer symptomatically depressed for your brain to entirely recover cognitive function and resilience.

Which antidepressants have the least amount of side effects?

Selective serotonin reuptake inhibitors (SSRIs).

These medications generally cause fewer bothersome side effects and are less likely to cause problems at higher therapeutic doses than other types of antidepressants are.